Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 45, NWS New York, NY

June 22, 2008Bronx County, New York County, Westchester County, New York; Bergen County, Hudson County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jun 22, 2008, 2:16 PM EDT for Bronx County, New York County, Westchester County, New York; Bergen County, Hudson County, New Jersey. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 2:16 PM EDT (18:16 UTC)
Expired
Jun 22, 2008, 2:45 PM EDT
In force
29 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Hudson County, NJ, Bronx County, NY, New York County, NY, Westchester County, NY

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:53 PM EDTHAIL 0.751 Ene East Tremont, NYPENNY SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 221816
SVROKX
NJC003-017-NYC005-061-119-221845-
/O.NEW.KOKX.SV.W.0045.080622T1816Z-080622T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
216 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  SOUTHEASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  HUDSON COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 245 PM EDT...

* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND     
  DAMAGING WINDS IN EXCESS OF 60 MPH.  TORRENTIAL RAIN CAN ALSO BE   
  EXPECTED. THIS STORM WAS LOCATED NEAR TETERBORO...OR NEAR          
  HACKENSACK...AND MOVING EAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARLEM AND MOTT HAVEN BY 225 PM...
  RIVERDALE AND EAST TREMONT BY 230 PM...
  YONKERS BY 235 PM...
  NEW ROCHELLE...BRONXVILLE...CO-OP CITY AND CITY ISLAND BY 240 PM...
  SCARSDALE BY 245 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4095 7414 4103 7378 4089 7375 4086 7380
      4082 7378 4081 7389 4080 7390 4077 7412
      4080 7414 4082 7412 4085 7412 4086 7411
      4089 7414
TIME...MOT...LOC 1816Z 256DEG 25KT 4088 7403

$$

JMC
1 follow-up statement
000 
WWUS51 KOKX 221832
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
231 PM EDT SUN JUN 22 2008

NJC017-221841-
/O.CAN.KOKX.SV.W.0045.000000T0000Z-080622T1845Z/
HUDSON NJ-
231 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR HUDSON COUNTY IS CANCELLED...

LAT...LON 4079 7398 4081 7401 4082 7401 4083 7403
      4095 7406 4103 7378 4089 7375 4086 7380
      4082 7378 4081 7389 4080 7390 4079 7399
TIME...MOT...LOC 1831Z 260DEG 24KT 4086 7393

$$

NJC003-NYC005-061-119-221845-
/O.CON.KOKX.SV.W.0045.000000T0000Z-080622T1845Z/
BERGEN NJ-BRONX NY-NEW YORK (MANHATTAN) NY-WESTCHESTER NY-
231 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN WESTCHESTER...NEW YORK (MANHATTAN)...BRONX AND
SOUTHEASTERN BERGEN COUNTIES...

AT 229 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND 
LIGHTNING CAN ALSO BE EXPECTED. THIS STORM WAS LOCATED NEAR 
WASHINGTON HEIGHTS...OR NEAR MOTT HAVEN...MOVING EAST AT 28 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CO-OP CITY...WOODLAWN...MOUNT VERNON AND THROGS NECK BRIDGE BY 240
  PM...
  CITY ISLAND...PELHAM MANOR...PELHAM AND NEW ROCHELLE BY 245 PM...

LAT...LON 4079 7398 4081 7401 4082 7401 4083 7403
      4095 7406 4103 7378 4089 7375 4086 7380
      4082 7378 4081 7389 4080 7390 4079 7399
TIME...MOT...LOC 1831Z 260DEG 24KT 4086 7393

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:42 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 22, 12:42 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1242 PM EDT SUN JUN 22 2008

.SYNOPSIS...
A SERIES OF DISTURBANCES WILL KEEP SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH TUESDAY NIGHT. HIGH PRESSURE RETURNS ON
WEDNESDAY...MOVING OFFSHORE BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TWO BROKEN LINES OF SHOWERS/TSTMS WERE WORKING THEIR WAY NE THROUGH
THE CWA ATTM ACROSS NE NJ AND THE LOWER HUDSON VALLEY...ALSO EASTERN
CT. OKX 12Z SOUNDING SHOWED AN EML BETWEEN 600-900 MB WHICH IS
CONTRIBUTING GREATLY TO INSTABILITY...ENOUGH TO ALLOW SOME STORMS TO
PRODUCE HAIL. MOST HAIL HAS BEEN SMALL THIS FAR...WITH THE EXCEPTION
OF A SPOTTER REPORT OF PENNY SIZED HAIL IN SALEM CT LATE THIS
MORNING. SFC-BASED INSTABILITY WILL CONTINUE TO INCREASE ESPECIALLY
WEST OF NYC...WHERE 16Z LAPS CURRENTLY SHOWS POCKETS OF SBCAPE OVER
2000 J/KG IN WESTERN NJ AND EASTERN PA WHERE BETTER HEATING HAS
TAKEN PLACE. VIS SATELLITE SHOWS ENHANCED CU AHEAD OF SFC TROUGH IN
EASTERN PA...AND THINK THIS WILL BE THE FOCUS FOR STORMS LATER THIS
AFTERNOON INTO THIS EVENING. LOW LEVEL SHEAR ALSO INCREASES LATER
THIS AFTERNOON WEST OF THE HUDSON RIVER...SO WILL HAVE TO WATCH FOR
ROTATING STORMS/BOWING LINE SEGMENTS CAPABLE OF BOTH DAMAGING WIND
AND LARGE HAIL. LOCALLY HEAVY RAIN ALSO POSSIBLE AS PWAT INCREASING
TO 1.5 INCHES...AND TRAINING OF STORMS POSSIBLE AS LOW LEVEL JET
ALIGNS WITH UPPER FLOW...YIELDING MBE VECTORS LESS THAN 10 KT.
LIKELY POP REMAINS IN PLACE FOR MOST OF THE AREA...EXCEPT ONLY
CHANCE OVER EASTERNMOST LI SECTIONS AND THE OCEAN WATERS AS SHOWERS
MOVING UP FROM THE SOUTH HAVE FIZZLED FOR THE MOST PART.

HIGHS TODAY WILL BE IN THE UPPER 70S TO AROUND 80...EXCEPT OVER THE
EASTERN PORTION OF THE CWA...WHERE HIGHS WILL BE IN THE LOW TO MID
70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
CHANCES FOR CONVECTION WILL DIMINISH THIS EVENING WITH LOSS OF
DIURNAL HEATING...BUT PRECIP WILL CONTINUE FOR A GOOD PART OF THE
EVENING AS LOW PRES PASSES OVERHEAD. A MOIST AND SOUPY AIRMASS
WILL BE LEFT IN ITS WAKE...AND WITH LIGHT WINDS AND ABUNDANT
RESIDUAL MOISTURE...WILL SEE FOG DEVELOPING AFTER MIDNIGHT...
PERSISTING THROUGH MON MORNING. FOG MAY BECOME DENSE...ESPECIALLY
OUTSIDE OF THE NYC AREA AFTER PRECIP ENDS AND THROUGH MON MORNING.
MON APPEARS TO BE THE BETTER DAY FOR CONVECTION AND SEVERE WEATHER
POSSIBILITIES AS CAPE VALUES RISE TO AROUND 1600 WITH A LIFTED
INDEX CLOSE TO -5. ANOTHER ROUND OF POTENTIALLY SEVERE WEATHER
WILL COME ON TUE AS A COLD FRONT WITH A DEEP UPPER TROUGH SWINGS
THROUGH THE REGION. 12Z/22 GFS SOUNDING INDICATING CAPE VALUES
OVER 200...A LIFTED INDEX AROUND -6 AND A BULK RICHARDSON NUMBER
ALMOST 430...SO WILL HAVE TO MONITOR SEVERE POTENTIAL FOR TUE
AFTERNOON/EVENING UNTIL COLD FRONT CLEARS THE REGION.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SKIES CLEAR OVERNIGHT AS HIGH PRES BUILDS INTO THE REGION.
TRANSITION TO WNW FLOW ALOFT THROUGH WED. THIS LIMITS THE MOISTURE
SUPPLY. GFS/ECMWF PROG A S/W FROM THE NORTHERN PLAINS TO TRACK JUST S
OF THE CWA LATE WED. HAVE KEPT A DRY FCST...WOULD NEED MORE LOW
LEVEL MOISTURE OR HOTTER TEMPS TO GET THINGS GOING. TD/S MAINLY IN
THE 50S. MAINLY DRY FOR THU. GFS HINTS AT A WEAK FRONT. WENT WITH
ONLY SLIGHT CHANCES LATE AFTERNOON. CHANCES FOR TSRA INCREASE THU
NIGHT THROUGH SAT AS SW FLOW ALOFT BEGINS WITH BETTER MOISTURE
TRANSPORT INTO THE REGION.

TEMPS THROUGH THE PERIOD VERY CLOSE TO CLIMATOLOGY. COOLEST
POTENTIAL IS ON TUE. HEIGHTS THEN RISE WITH SLIGHTLY WARMER TEMPS
WED/THU. WILL BECOME MORE HUMID ON FRI AND SAT. WENT CLOSE TO GMOS
WITH 00Z ENSEMBLE GUIDANCE CONTINUING TO SHOW VERY LITTLE SPREAD
THROUGH THE EXTENDED.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
TIMING OUT OF CONVECTIVE LINE APPROACHING FROM WEST...AND AREA OF
RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS MOVING UP FROM THE
SOUTH OF LONG ISLAND... YIELDS PRECIPITATION BEGINNING ACROSS FAR
WESTERN/CITY TERMINALS TERMINALS 13-14Z...WESTERN CT/LI TERMINALS
14-15Z...AND EASTERN CT/LI TERMINALS 15-16Z. HAVE A TEMPO FOR THAT
ARRIVAL HOUR...THEN GO PREVAILING WITH A TEMPO FOR TSRA FOR 2-3
HOURS. HOWEVER THIS FIRST BATCH IS NOT THE MAIN CONVECTIVE THREAT
(ESPECIALLY FOR AREAS W OF NYC). BEST SHOT AT STRONG CONVECTION IS
MID AFTERNOON...HAVE VRB15G25KT FOR TERMINALS W OF HUDSON RIVER TO
REFLECT THIS. DID NOT MAKE A SECOND TEMPO TSRA AS NOT QUITE
CONFIDENT ENOUGH TO PUT 6 HOURS OF THUNDER IN THE TAF...WITH ABOUT
HALF OF THAT BEYOND THE 1ST 6 HOURS OF THE TAF (SEEN TOO MUCH GO
WRONG IN THAT SHORT A PERIOD OF TIME WITH A FORECAST OF CONVECTION).

BEFORE THE CONVECTION ARRIVES...EASTERN TERMINALS HAVE SOME MVFR
TO IFR FOG...WITH KGON HAVING IFR CEILINGS AS WELL. APPROACHING
PRECIP SHOULD MIX OUT. OUTSIDE OF CONVECTION (WHERE MVFR CONDITIONS
LIKELY IN STRONGER STORMS)...SHOULD BE AN VFR DAY AND EVENING.
AFTER MIDNIGHT THOUGH...PERSISTENT SOUTHERLY FLOW SHOULD BRING MVFR
FOG TO ALL TERMINALS...WITH IFR STRATUS LIKELY AT COASTAL TERMINALS.

WINDS WILL GENERALLY BE OUT THE S AT 5-10 KT THIS MORNING...THEN
BACK TO THE SE (EXCEPT AT KSWF) AND INCREASE TO 10-15KT THIS
AFTERNOON...THEN BECOME LIGHT OUT OF THE SE EVERYWHERE BY AROUND
MIDNIGHT (INLAND TERMINALS COULD BECOME LIGHT AND VARIABLE).

OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY... IFR CONDITIONS POSSIBLE
- ESPECIALLY AT COASTAL TERMINALS - THROUGH CLOSE OF MORNING PUSH
MONDAY MORNING (CONTINUATION FORM SUNDAY NIGHT). THINGS WILL
REMAIN UNSTABLE INTO TUESDAY NIGHT WITH A CHANCE OF SHRA/TSTMS
WITH LOCAL MVFR TO IFR CIGS/VSBYS. VFR CONDITIONS THEN RETURN FOR
THE MIDDLE OF THE WEEK.

&&

.MARINE...
SOUTHERLY FLOW OF 15 KT OR LESS WILL PERSIST ACROSS THE WATERS
THROUGH MONDAY NIGHT WITH THE REGION ON THE BACK (WEST) SIDE OF
THE BERMUDA HIGH. WINDS THEN SHIFT AROUND TO THE NW BY TUESDAY
NIGHT BEHIND A COLD FRONT WITH HIGH PRESSURE BUILDING IN. THE HIGH
IS OFFSHORE BY THURSDAY WITH WINDS SHIFTING TO THE SW.

WITH WINDS THE ENTIRE PERIOD EXPECTED TO BE 15 KT OR LESS...AND
WITH MINIMAL GUSTINESS OUTSIDE OF THUNDERSTORMS EXPECTED...DO NOT
SEE SUPPORT FOR SCA LEVEL SEAS.

&&

.HYDROLOGY...
SIGNIFICANT RAINFALL POSSIBLE TODAY AND MONDAY AS AN UPPER TROUGH
APPROACHES FROM THE WEST...WHILE LOW LEVEL MOISTURE INCREASES IN
ITS ADVANCE. TOTAL AREAL QPF CALLS FOR 1-1.5 INCHES FROM NYC
NORTH/WEST...AND 0.75-1 INCH ACROSS EASTERN LONG ISLAND AND
SOUTHEAST CT. LOCALLY HIGHER AMOUNTS OF 2-3 INCHES ARE POSSIBLE IN
HEAVIER CONVECTION ESPECIALLY FROM THE NYC METRO AREA
NORTH/WEST... WHICH COULD CAUSE LOCALIZED URBAN AND/OR FLASH
FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...BG
SHORT TERM...MPS
LONG TERM...
AVIATION...PFM
MARINE...BG/PFM
HYDROLOGY...MPS
Hazardous weather outlook, Jun 22, 4:24 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
424 AM EDT SUN JUN 22 2008

CTZ005>012-NJZ002>006-011-NYZ067>076-231000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
424 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY...WITH GUSTY WINDS AND SMALL HAIL POSSIBLE.
HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON MONDAY...WITH STRONG WINDS AND HAIL POSSIBLE.
HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR
DRAINAGE FLOODING...AS WELL AS LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAIN AND FLOODING
REPORTS AND ON MONDAY FOR ANY SEVERE WEATHER REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ077>081-231000-
NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
424 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN TODAY COULD RESULT IN URBAN AND POOR DRAINAGE
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON MONDAY...WITH STRONG WINDS AND HAIL POSSIBLE.
HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR
DRAINAGE FLOODING...AS WELL AS LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAIN AND FLOODING
REPORTS AND ON MONDAY FOR ANY SEVERE WEATHER REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-231000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
424 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON MONDAY...WITH STRONG WINDS AND HAIL POSSIBLE.
HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR
DRAINAGE FLOODING...AS WELL AS LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAIN AND FLOODING
REPORTS AND ON MONDAY FOR ANY SEVERE WEATHER REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 22, 11:10 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1110 AM EDT SUN JUN 22 2008

CTZ007-008-011-012-221545-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW LONDON-
1110 AM EDT SUN JUN 22 2008

...DEVELOPING THUNDERSTORMS WILL IMPACT MIDDLESEX AND NEW LONDON
COUNTIES...

AT 1105 AM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR OLD SAYBROOK...AND MOVING NORTHEAST AT 38 MPH.

SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

SMITH
Special weather statement, Jun 22, 11:38 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1138 AM EDT SUN JUN 22 2008

NJZ002>005-NYZ069-221630-
BERGEN-EASTERN PASSAIC-ESSEX-ROCKLAND-WESTERN PASSAIC-
1138 AM EDT SUN JUN 22 2008

...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...NORTHWESTERN
ESSEX...PASSAIC AND ROCKLAND COUNTIES...

AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LINCOLN PARK...AND MOVING NORTHEAST AT 16
MPH.

THIS STORM WILL BE...
  NEAR WAYNE BY 1145 AM.
  NEAR BUTLER BY 1150 AM.
  NEAR POMPTON LAKES BY 1155 AM.
  6 MILES NORTHWEST OF HAWTHORNE BY NOON.
  NEAR RAMSEY BY 1220 PM.
  NEAR SUFFERN BY 1230 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS UP
TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, Jun 22, 11:54 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1154 AM EDT SUN JUN 22 2008

CTZ007-008-010>012-221630-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW HAVEN-SOUTHERN NEW LONDON-
1154 AM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW
HAVEN AND WESTERN NEW LONDON COUNTIES...

AT 1151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG THE SOUTH COAST OF CONNECTICUT FROM
GUILFPRD TO FENWICK...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

SMITH
Special weather statement, Jun 22, 1:17 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
117 PM EDT SUN JUN 22 2008

NJZ003-NYZ069-221745-
BERGEN-ROCKLAND-
117 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORM WILL IMPACT NORTHERN BERGEN AND ROCKLAND
COUNTIES...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PEARL RIVER...OR NEAR RIDGEWOOD...AND MOVING
NORTHEAST AT 16 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO ONE INCHE AN HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JMC
Special weather statement, Jun 22, 1:26 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
126 PM EDT SUN JUN 22 2008

NJZ002>005-221930-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
126 PM EDT SUN JUN 22 2008

STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEASTERN
NEW JERSEY EARLY THIS AFTERNOON. THESE THUNDERSTORMS WILL PRODUCE
VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME
STORMS MAY INTENSIFY TO SEVERE LEVELS...WITH DAMAGING WINDS AND
HAIL POSSIBLE. WITH LOCALLY HEAVY RAINFALL ANTICIPATED...FLOODING
IS LIKELY WHERE THE HEAVIEST RAINFALL OCCURS. THIS AREA WILL BE
MONITORED FOR SEVERE THUNDERSTORMS AND FLASH FLOODING.

JMC
Local storm report, Jun 22, 1:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
143 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     2 N TAPPAN              41.05N 73.95W
06/22/2008                   ROCKLAND           NY   LAW ENFORCEMENT

            SEVERAL TREES DOWNED

&&

JC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:33 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester31 min
Jun 22, 1:00 PM EDTAreal Flood AdvisoryOKXRockland, Westchester60 min
Jun 22, 1:30 PM EDTSevere Thunderstorm WarningOKXRockland30 min
Jun 22, 1:50 PM EDTFlash Flood WarningOKXRockland, Westchester2 hr
Jun 22, 2:26 PM EDTSpecial Marine WarningOKX64 min
Jun 22, 2:30 PM EDTAreal Flood AdvisoryOKXBronx, New York60 min
Jun 22, 2:46 PM EDTSevere Thunderstorm WarningOKXBronx, New York29 min
Jun 22, 4:44 PM EDTAreal Flood AdvisoryOKXOrange91 min
Jun 22, 5:13 PM EDTSpecial Marine WarningOKX62 min
Jun 22, 5:22 PM EDTFlash Flood WarningOKXKings, New York, Queens83 min
Jun 22, 5:39 PM EDTSevere Thunderstorm WarningOKXKings, New York, Queens40 min
Jun 22, 5:55 PM EDTSevere Thunderstorm WarningOKXRichmond21 min
Jun 22, 6:00 PM EDTSpecial Marine WarningOKX39 min
Jun 22, 6:33 PM EDTSevere Thunderstorm WarningOKXRockland42 min
Jun 22, 6:57 PM EDTSevere Thunderstorm WarningOKXWestchester44 min
Jun 22, 4:58 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union92 min
Jun 22, 5:06 PM EDTSevere Thunderstorm WarningOKXEssex, Hudson, Union39 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in New Jersey, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.